The periodic quasigeostrophic equations: existence and uniqueness of strong solutions
Bennett, A.F. and Kloeden, P.E. (1982) The periodic quasigeostrophic equations: existence and uniqueness of strong solutions. Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 91 (3-4). pp. 185-203.
*Subscription may be required
The periodic quasigeostrophic equations are a coupled system of a second order elliptic equation for a streamfunction and first order hyperbolic equations for the relative potential vorticity and surface potential temperatures, on a three-dimensional domain which is periodic in both horizontal spatial co-ordinates. Such equations are used in both numerical and theoretical studies in meteorology and oceanography. In this paper Schauder estimates and a Schauder fixed point theorem are used to prove the existence and uniqueness of strong, that is classical, solutions of the periodic quasigeostrophic equations for a finite interval of time, which is inversely proportional to the sum of the norms of the initial vorticity and surface temperatures.
|Publication Type:||Journal Article|
|Murdoch Affiliation:||School of Mathematical and Physical Sciences|
|Publisher:||University of California Press|
|Copyright:||© Royal Society of Edinburgh 1982|
|Item Control Page|
Downloads per month over past year